OSA's Digital Library

Journal of the Optical Society of America B

Journal of the Optical Society of America B

| OPTICAL PHYSICS

  • Vol. 15, Iss. 9 — Sep. 1, 1998
  • pp: 2424–2432

Propagation and interaction of optical solitons in random media

F. Kh. Abdullaev, J. H. Hensen, S. Bischoff, M. P. Sørensen, and J. W. Smeltink  »View Author Affiliations


JOSA B, Vol. 15, Issue 9, pp. 2424-2432 (1998)
http://dx.doi.org/10.1364/JOSAB.15.002424


View Full Text Article

Enhanced HTML    Acrobat PDF (407 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

The propagation of an optical soliton is studied in a fiber with randomly varying core diameter or random amplification along the fiber. The adiabatic dynamics of the soliton and radiative processes are investigated by a perturbation method based on the inverse scattering transform. The mean emitted power and the damping rate of the soliton are calculated. The interaction of solitons in random media is investigated by the Karpman–Solov’ev perturbation theory. Numerical simulations of the full nonlinear Schrödinger equation with multiplicative white- and colored-noise perturbations are performed for initial conditions corresponding to a single soliton and to two interacting solitons. The results obtained are in good agreement with the analytical estimates for white noise in the initial stage of the propagation. The numerical simulations reveal a new phenomenon in which single solitons disintegrate or split under white-noise perturbation but stabilize under colored-noise action. Finally, the existence of a bound state of two interacting solitons is observed in numerical simulations in media with colored-noise perturbation.

© 1998 Optical Society of America

OCIS Codes
(190.4370) Nonlinear optics : Nonlinear optics, fibers
(190.5530) Nonlinear optics : Pulse propagation and temporal solitons

Citation
F. Kh. Abdullaev, J. H. Hensen, S. Bischoff, M. P. Sørensen, and J. W. Smeltink, "Propagation and interaction of optical solitons in random media," J. Opt. Soc. Am. B 15, 2424-2432 (1998)
http://www.opticsinfobase.org/josab/abstract.cfm?URI=josab-15-9-2424

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited